When you stop and think about it, it’s stunning how often they blame you… and your age… for the problems they caused.
Mainstream medicine claims just about anything that happens to you is a product of getting older.
Can’t think straight? Blame your age. Feeling tired? It’s your age. In pain? That’s because of your age, of course.
Got a broken bone? Yup… you guessed it… they’ll chalk THAT up to you getting older too.
Well, friend, I’m sick of it. Not every problem is caused by age. Far from it.
In fact, many are caused by the MEDS you’re told to take. And new research reveals how one of the painful problems they insist on blaming the calendar for could instead be caused by one of today’s most common medications.
And if you’re on the blood thinner warfarin… aka Coumadin… this new warning applies to you.
How warfarin could cause broken bones
Warfarin is what is known as an anticoagulant. It stops blood from clotting by blocking vitamin K. Patients on warfarin are urged to limit the vitamin in their diet, so it won’t interfere with the drug.
The trouble is you NEED vitamin K. It’s critical for keeping your arteries open and your blood flowing. Plus, it also plays an essential role in bone health.
You see, vitamin K helps to ensure that calcium doesn’t linger in the arteries where it can build up and form deposits. Instead, it encourages the calcium to be absorbed into bone, where it belongs.
Block the K, and you disrupt that critical bone-building process.
And that’s why the new study finds older folks who take warfarin have thinner, weaker bones that are more prone to snapping.
Compared to patients taking newer blood thinners that don’t block vitamin K, folks on warfarin have a higher risk of fractures overall.
Worse yet, they have a higher risk of the most dangerous types of fractures… the kinds that require hospitalization.
These are the bone breaks that can lead to pain, surgery, longer recoveries, and long-term disability.
And in some cases, they’re so severe they can lead to death.
Reduce your bone loss risk
They’ll blame your age. But as the new study shows all too well, it’s really your meds.
The new report focused on patients taking warfarin for atrial fibrillation. But given how the drug works, it’s likely that ANYONE on the meds is at risk.
They’re suggesting switching patients over to new blood thinners. And certainly, that’s a conversation you should have with your own doctor.
But while you’re there, also ask if you have other options.
For example, some studies have found that a significant number of atrial fibrillation patients, especially those with low stroke risk, don’t need warfarin at all. Ask if you’re one of them.
And if you’re on warfarin or another K-blocking drug to thin your blood for different reasons, ask if you have other options, including dietary changes and natural therapies.
Latest posts by Alice Jacob (see all)
- Why social distancing 6 feet may not be enough - March 29, 2020
- The WORST coronavirus advice out there right now? - March 28, 2020
- Skip supermarket “senior hours” until you read THIS - March 27, 2020